Show Summary Details
Page of

Delirium, confusion, agitation, and restlessness 

Delirium, confusion, agitation, and restlessness
Chapter:
Delirium, confusion, agitation, and restlessness
Author(s):

Debra E. Heidrich

and Nancy K. English

DOI:
10.1093/med/9780199332342.003.0022
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2016. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 12 November 2018

Delirium, confusion, and agitation are common symptoms in the palliative care setting and are extremely distressing to both patient and family. Identifying patients at risk of developing these symptoms can lead to early recognition and prompt treatment. The etiology of these symptoms is frequently multifactorial; some causes are reversible and others not. The bedside nurse and advanced practice palliative care nurse are central to the assessment and management of patients experiencing delirium. Patient and family education regarding the reasons for these mental changes and how they will be managed is essential.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.